Further info from that report. It is important to note the child had many pre-existing conditions and actually died from bronchopneumonia.
"The current case represents a child with preexisting abnormalities of white matter related to premature birth, whose seizures were treated with vigabatrin and who subsequently became encephalopathic and was found to have regional white matter vacuolation. The splitting of myelin at the intraperiod line is practically identical to the abnormalities described in animal studies. Because the patient’s neurological decline correlated with the onset of vigabatrin administration and no other etiology was identified despite extensive investigation, we conclude that the neuropathological findings in this case are most likely due to vigabatrin toxicity. Unfortunately, the child did not undergo imaging during the period of toxicity. This seems to represent the first reported case of vigabatrininduced intramyelinic edema in humans. This case validates the concerns regarding vigabatrin safety in infants with preexisting abnormalities of myelin. Nevertheless, vigabatrin remains an effective antiseizure medication and the overall safety profile is reasonable.22 Rare autopsy findings should not override clinical trial outcomes."
All drugs have side effects, all drugs are potentially life threatening. Not all drug makers exponentially raise their cost and hit people with a $100K bill when theya re already at their lowest.